He says he feels really sick and nausious. I know this is a side affect but how long does it typically take for his body to get used to the medicine for the nausia to stop? And how long do I keep him on the patch before I try another medication?
It can vary from child to child but I would give it at least a week or two unless he is violently vomiting and cant keep anything down. Mild nausea is pretty common in the beginning and with dose increases. It can help if you can get him to eat a little something. The nausea is usually worse when their little tummies are empty (and these drugs kill the appetite) so see if he will eat a bit of carb and protein like peanut butter and crackers or bread and keep him well hydrated with water or juice if he wont do water. He will feel a little better if he nibbles on something every couple hours and stays hydrated. I used to take protein shakes up to the school nurse for my son to consume if he felt like he needed them or didnt feel like eating lunch so he could at least get some nutrition. I also gave him a protein shake as a bedtime snack. My son took pills so I knew that breakfast was going to be his best meal because he would eat pretty well before the drug kicked in. the patch takes about 2 hours to kick in so breakfast is probably going to be your sons best meal too so be sure he eats a hearty nutritious breakfast.
- Daytrana Information for Consumers
- Daytrana Information for Healthcare Professionals (includes dosage details)
- Side Effects of Daytrana (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Feb 2010 • 1 answer
Posted 13 Mar 2010 • 1 answer
Posted 11 Mar 2012 • 1 answer
My son is 5 and tried Focalin, but make him very weepy and upset. so now we are trying the Daytrana?
Posted 29 Oct 2015 • 0 answers
Posted 26 Apr 2016 • 1 answer